ACA App
Annals of Cardiac Anaesthesia Annals of Cardiac Anaesthesia Annals of Cardiac Anaesthesia
Home | About us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Submission | Subscribe | Advertise | Contact | Login 
Users online: 659 Small font size Default font size Increase font size Print this article Email this article Bookmark this page
 


 

 
     
    Advanced search
 

 
 
     
  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Email Alert *
    Add to My List *
* Registration required (free)  


    References

 Article Access Statistics
    Viewed1185    
    Printed89    
    Emailed0    
    PDF Downloaded104    
    Comments [Add]    

Recommend this journal

 


 
 
LETTER TO EDITOR  
Year : 2011  |  Volume : 14  |  Issue : 1  |  Page : 62
Author's reply


Department of Anaesthesiology, University of Oklahoma Health Sciences Center, OK, USA

Click here for correspondence address and email

Date of Web Publication31-Dec-2010
 

How to cite this article:
Shukry M, de Armendi AJ, Cure JA. Author's reply. Ann Card Anaesth 2011;14:62

How to cite this URL:
Shukry M, de Armendi AJ, Cure JA. Author's reply. Ann Card Anaesth [serial online] 2011 [cited 2020 Mar 29];14:62. Available from: http://www.annals.in/text.asp?2011/14/1/62/74406


The Editor,

We thank Dr. Jain for his interest in our report [1] and for his analytical comments. We agree with Dr. Jain that propofol and dexmedetomidine could have resulted in the described cardiac arrest. However, the point we are making in the report is that ACEI could potentiate the suppressive effects of the anesthetics on the cardiovascular system. Hence, withholding ACEI before surgery may be the better approach in these patients. The doses of propofol and dexmedetomidine that was administered in this case were titrated. Additionally, the same doses have been used in hundreds of neonates in our practice, where we do not routinely premedicate with anticholinergic drugs, without any complications to report. The sudden hypotension followed by cardiac arrest could have been prevented, in our opinion, by withholding one dose of ACEI before surgery.

 
   References Top

1.Shukry M, de Armendi AJ, Cure JA. Angiotensin-converting enzyme inhibitor and cardiac arrest following induction of anesthesia. Ann Card Anaesth 2010;13:72-3.  Back to cited text no. 1
[PUBMED]  Medknow Journal  

Top
Correspondence Address:
Mohanad Shukry
Department of Anaesthesiology, University of Oklahoma Health Sciences Center, Children's Hospital of Oklahoma, 750 North East 13th Street, Suite 200, Oklahoma City, OK 73104
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 25210253

Rights and PermissionsRights and Permissions




 

Top
Previous articleNext article